This question has not been answered by one of our experts yet.


  • patriciaphd September 25, 2008
    September 25, 2008

    I see that you are interested in taking Trazodone for sleeping.  Have you ever tried Ambien?  If so it may be easiest for me to contrast the two:

    *Ambien has rapid onset, its peek is around 30 minutes to two hours and it lasts around six to eight hours.  It is excreted by the kidneys. 

    *Trazodone's onset is one to two weeks with a peak of two to four weeks and stays in the system for weeks.  It is metabolized by the liver and excreted in the kidneys.


    Are you also interested in taking this medication for depression or are you looking for a medication soley to treat insomnia?





    You can read more about Trazodone on this site.  Generally speaking, it takes between one half to two hours to have the drug fully absorbed by your body and half of the drug can be eliminated anywhere from 4-10 hours!  So, a lot depends on the particular person taking it.


    If you have concerns about taking Tazodone, please speak to your physician.




    Jennifer L. Fee, Psy.D.

    The Stress Masters

    *Jennifer Fee, Psy.D. is a Psychologist, not a Psychiatrist. Psychiatrists prescribe medications, Psychologists study them, but the majority of Psychologists are not authorized to prescribe meds. or give you specific advice about them. Dr. Fee's answers are not intended to diagnose or treat any medical or mental disorder. Any information given in a post about medication is for educational purposes only, and primarily to aid you in having an informed discussion with your own Psychiatrist/Physician.

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.